An adaptive finite element method with asymptotic saturation for eigenvalue problems

C. Carstensen, J. Gedicke, V. Mehrmann, Agnieszka K Miedlar

Research output: Contribution to journalArticlepeer-review

3 Scopus citations

Abstract

This paper discusses adaptive finite element methods for the solution of elliptic eigenvalue problems associated with partial differential operators. An adaptive method based on nodal-patch refinement leads to an asymptotic error reduction property for the computed sequence of simple eigenvalues and eigenfunctions. This justifies the use of the proven saturation property for a class of reliable and efficient hierarchical a posteriori error estimators. Numerical experiments confirm that the saturation property is present even for very coarse meshes for many examples; in other cases the smallness assumption on the initial mesh may be severe.

Original languageEnglish (US)
Pages (from-to)615-634
Number of pages20
JournalNumerische Mathematik
Volume128
Issue number4
DOIs
StatePublished - Jan 1 2014

Keywords

  • 65N15
  • 65N25
  • 65N30

Fingerprint Dive into the research topics of 'An adaptive finite element method with asymptotic saturation for eigenvalue problems'. Together they form a unique fingerprint.

Cite this